Stroke Heart Attack Afib

89 yr old male had a stroke 2 weeks ago and recently had a Heart attack.

He is in Hospital has become confused and goes back to his normal self from day to day.

He is on IV for Dopermine and has been having low blood pressure

His heart was shocked to try to get

the heart rythm back from Afib.Now he has Afib injections.

He also takes Tramadol for pain in chest which he gets from time to time.He is taking Aspirin ,Clopidogrel

and now the consultant has added Warafin as he says it it indicated in

a Myocardial Infarction in elderly .But my understanding that even at 89yr age

one Anti-coagulation alone would be enough as 3 blood thinners would give a chance of adverse bleeding somewhere above 50%.I would of thought that the Aspirin should be stopped.

Any one have any thoughts on this?

7 Replies

oldestnewest
  • Hi

    Not sure- but doesn't aspirin work in a different way ( platelets or something ?)

    What does the patient himself actually want ? No one HAS to take any medication -

    Personally when I had tramadol the side effects were dreadful and I weaned myself off asap.

    Have a good , open chat with patient, medics and family - decide what's really best.

    Stroke / Headway forum on here might also be worth a visit.

    K

  • Hi Moo196

    The patient who is 89 has become confused since the Doctor tried to shock his heart, i believe for the Afib or too low blood pressure back to normal rythum at the time.And as he was being treated for low blood pressure with Dopermine IV . The Tramadol i have heard can lower blood pressure so could be the cause.

    I should also mention this is an older Thai relative of my partnerand staying at a Thai Government Hospital .And some rely on local Doctors More experinced and highly paid Consultants move to the Capital for higher paid positions these local doctors hardly interact with the relatives and barely speak many words of English although i can speak some Thai so it's Not quite the standards of the UK or other parts of Europe.

    Thanks for sharing your experience with Tramadol and taking the time in helping

    Thank you.

  • Hi Moo Unfortunaley

    The 89 yr old has had another stroke today

    And a Scan showed no bleeding on the brain but

    swelling on the left side which i was told was due to a blockage from another clot which has confused me as he was recently started on Apirin Clopidogrel and warafin so i would have thought the blood would of been a lot thinner.But what do i know.

  • Sorry to hear that.

    Not sure I can offer advice as I'm not a medic....

    But do know that it might be worth considering non medications at that age (my good friend Edna decided at age 88 not to have heart operation and refused statins....just kept comfortable until her time came in February this yr age 90)

  • Hi Moo196 thank you for sharing your story about your friend which i think is quite a lesson on medication in the later years of life.

    The sad news is the patient after the swelling and now has bleeding on brain as it is such a small hospital can only be put on a ventilator and managed for so long , so it's a very bad situation and not much else can be done.I can't help thinking was it because of all of our decisions to follow the Doctors advice and use all three blood thinners but should of used one Co-agulation(which i read was still not 100% as it is stiill possible to have a stroke while in Afib at 89.

    Or even from your friends story no medication at all at that age.Unfortunately all through this situation

    he was too confused to make any decisions himself on this.You only expect so much from a small local hospital in the third world.My feeling is the blood thinners released a blood clot but i too am not a medic ,just my feeling but we were all rushed to make a decision in agreeing to the Doctors advice we seemed dammed if we do or dammed if we don't do.Pressure was to make a decision .We will never know there is a lot of should of would of or could of in this situation.

    Thank you for your generous time and support which has been very helpful in this stressful time

  • Take care and I hope things resolve one way or another. K

  • Thanks for your time and kind support.

    Good Luck

You may also like...